MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE SOFT; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE SOFT; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22632
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Photos were provided and reviewed.The first photo shows the device pouch and the label matches that in the report.The second photo shows the handle of the device and it can be seen that the handle cannula has a significant kink in it.Our laboratory evaluation of the product said to be involved confirmed the report.The snare returned fully retracted into the sheath.During a visual examination, it could be seen that the handle cannula was significantly kinked out of the side of the handle.When the handle was advanced, the handle cannula kink created a kink in the sheath from the base of the handle to approximately 2cm from the base of the handle.During a functional test, the snare would advance with some difficulty but would retract with significant resistance encountered.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use direct the user to: "fully retract and extend snare to confirm smooth operation of device." damage to the product can occur if the device experiences excessive pressure during use.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an enteroscopy inspection in colon, the physician used a cook acusnare polypectomy snare soft.It was reported [that] user opened the package and advanced the device into intestinal tract through endoscope working channel.When readying to open the snare, it was found that there was great resistance and the supporting sheath deformed.User retracted the device and endoscope, and changed to another device to complete the procedure.Further information determined that the snare was difficult to retract.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21950830
Report Number1037905-2025-00355
Device Sequence Number20966150
Product Code FDI
UDI-Device Identifier00827002226326
UDI-Public(01)00827002226326(17)270829(10)W4866590
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22632
Device Catalogue NumberSAS-1-S
Device Lot NumberW4866590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GASTROSCOPY
Patient Age58 YR
Patient SexUnknown
Patient Weight65 KG